View Full Version : Medication Review: Pregabalin/Lyrica

07-08-15, 11:05 AM
Name of medication: Pregabalin/Lyrica

Link to patient information: http://patient.info/medicine/pregabalin-lyrica

**Please note all following information is based on individual members experiences.
**Any side effects or any questions should ALWAYS be directed to your own medical team.

07-08-15, 01:11 PM
Thanks Suzi.

08-08-15, 08:15 AM
I've just had my Pregabalin upped from 150 x2 daily to 225 x2 daily and yesterday was the first day in ages that I actually wanted to leave the house! Just went to the shops at the end of my street but I didn't have to take diazepam to do it.

08-08-15, 08:17 AM
Just to add, I. Feeling a bit wobbly on the increase so it took me a while but I didn't get the tremor that I developed when I first started taking it.

08-08-15, 09:39 AM
That's brilliant news!

08-08-15, 11:05 AM

24-08-15, 08:52 PM
Having some really unwanted side effects since increasing to 600mg. The worst being terrible water retention and feeling really swollen. I've got cankles now! Plus my muscle and joint pain has increased and I get some quite serious pain just from short walks, although some of this is because I don't really get any exercise. I've gained a significant amount of weight and my stomach is always distended, particularly after eating. I'm being careful (most of the time apart from weekends when I get my chocolate fix) about what I eat having a big salad for my main meal. Does anyone else have any of these side effects and if so, do you have any tips on how to counteract them!

24-08-15, 09:09 PM
My dose isn't that high, but I do get the swelling and the weight gain so I sympathise. For me I've always found walking more actually helps with the swelling and water retention - but then so does drinking more water!

24-08-15, 09:26 PM
I'd love to do some more walking but I'm in so much pain that I find it difficult to motivate myself to get out more. I have to dose myself up on diazepam or oxycodone and even then my legs, back and hips really hurt. I have been drinking lots but with cordial added to the water so now I'm going to try without to see if that helps.

Have you used Epsom salts for bathing in at all?

24-08-15, 09:52 PM
I can't get into a bath any more lovely, so no I haven't although I know a lot of people who swear by it or magnesium spray. Really I think you need to go back and see your GP and tell them how bad things really are.
Are you still on the butrans patches too? It's just it still is coming up as a major interaction http://www.drugs.com/drug-interactions/pregabalin-index.html?filter=3&generic_only=

24-08-15, 10:29 PM
He's pretty switched on my GP but I'm going back to see him on Friday so I'll list the side effects I'm having and talk to him about them. I'm thinking of going back down to 450mg as I don't think I noticed the water retention so much at that dose. I've just ordered a big tub of Epsom salts as they're supposed to be really good for aches and pains and helping withdraw toxins. Thanks Suzi. Hope you're well x

13-09-15, 12:01 PM
I have just started to take my new dose of pregabilin and i am feeling very anxious during the afternoons. I used to take the tablets three times a day now i only take them twice but with a higher dose. 75mg.
I found yesterday that i was very anxious and could not wait till i got out the stadium. I was in a panic inside. but i think it will take time for the new dose to take effect. I find that if i take my morning pregablin at 9am by 2pm i am starting to feel shaky. By 5pm i almost have to take another tablet. So i am going to have to work out the best way to take them.
I am thinking of giving up my morning pregailin and taking them in the afternoon and evening but when i go out i find i am a bit shaky.

13-09-15, 12:12 PM
Pregabalin is used for anxiety as well as pain. You've only been on the changed dose for a little while, Hunni please just give it some time before changing what the Dr has told you to do

13-09-15, 04:16 PM
Please talk to your Dr first - I was told you should have at least 12 hours between the higher dose itms? I take mine when I get up at 6 and then again at 6 in the evening.

28-09-15, 12:32 PM
I've just started on this (25mg a day) and as usual I didn't read the leaflet that came with it because I knew that would put me off taking them.
Now I have read that in some cases it can cause increased anxiety and suicidal thoughts. Might explain the rough weekend I've had.
I'll let you know how I get on.

28-09-15, 12:37 PM
Talk to your pdoc hun about that x

john d
29-09-15, 07:33 AM
I've been on pregabalin for a few years now and found it very helpfull.from my experience side effect do subside after time

12-10-15, 04:23 AM
I have been on this for a few years. It has helped with my anxiety as don't have panic attacks like I used to. I take 75mg twice a day so 150mg total. The only thing is I am convinced it's makes me really hungry which Is why I struggle to loose weight and I so easily gain weight.

10-12-15, 06:51 PM
I know a few members take this for anxiety and/or pain. I am currently taking 125mg, been on this dose about 5 days.
I suddenly feel very thirsty and the inside of my mouth feels tender, like I've burnt it, but I don't recall burning it. Has anyone had this?
If it continues I'll be discussing it with my pdoc, but just wondered if anyone had had similar.

10-12-15, 06:54 PM
Yes, though it improved and my mouth is now not so sore, but it does get very dry. I drink a lot ......

10-12-15, 09:40 PM
Smints are my best friend - well until Ben bought me some "liquorice mints" ;)

12-12-15, 02:15 AM
What about swollen glands? Specifically the ones located under your chin (submandibular glands)?
Every night they swell up and its got worse every night. Tonight I've taken a paracetamol.
I take my Pregabalin in two doses so I can't see why it would only happen after the night time dose.

Thanks for your replies regarding dry mouth, it reassured me and it seems to be a bit better now.

12-12-15, 11:37 AM
That's not something I've noticed with me - could be that you're coming down with a cold or something? Definitely mention it to your medical team though love.

12-12-15, 11:52 AM
The gland is still swollen and painful this morning. I thought it might be my thyroid but I think its too high up in the neck. If it carries on over the weekend or gets worse I'll definitely call the pyschiatrist on Monday and have a chat with her.
Apparently Quetiapine can cause swollen glands but its not on the list of side effects for Pregabalin.

12-12-15, 12:44 PM
Never had that, though it's usually a sign of infection/cold etc